MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24690
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/30/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the balloon could not be withdrawn.The target lesion was located in the carotid artery.A 5.0mmx20mmx135cm sterling balloon catheter was selected for use.During the procedure, a non-bsc guidewire directed the balloon to the c6 segment, where it was released as planned.After the release, the balloon was retracted, but during the retraction, it became blocked and could not be fully withdrawn.The procedure was completed with another of the same device.There were no patient complications reported.The patient status was stable post procedure.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the device was returned for analysis.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual and microscopic examination revealed no damages.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis found no damage that could have contributed to the difficulty to remove.
 
Event or Problem Description
It was reported that the balloon could not be withdrawn.The target lesion was located in the carotid artery.A 5.0mmx20mmx135cm sterling balloon catheter was selected for use.During the procedure, a non-bsc guidewire directed the balloon to the c6 segment, where it was released as planned.After the release, the balloon was retracted, but during the retraction, it became blocked and could not be fully withdrawn.The procedure was completed with another of the same device.There were no patient complications reported.The patient status was stable post procedure.It was further reported that the 85% stenosed target lesion was located in the moderately tortuous and moderately calcified vessel.The balloon was deflated, and the non bsc guidewire and sterling device was removed together as one unit.

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19537037
Report Number2124215-2024-35613
Device Sequence Number8338020
Product Code DQY
UDI-Device Identifier08714729757412
UDI-Public08714729757412
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K141150
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number24690
Device Catalogue Number24690
Device Lot Number0033133889
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2024
Supplement Date Received by Manufacturer06/12/2024
Initial Report FDA Received Date06/14/2024
Supplement Report FDA Received Date07/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age70 YR
Patient SexMale
Patient Weight65 KG